Alert archive / Louisiana / Wind Advisories in 2020
Wind Advisory 6, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Mar 4, 2020, 7:10 PM CST for 4 parishes in Louisiana. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2020, 7:10 PM CST (01:10 UTC)
- Expired
- Mar 5, 2020, 5:00 AM CST
- In force
- 10 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1386 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 5.9
The text
As transmitted.
412 WWUS74 KLIX 050110 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 710 PM CST Wed Mar 4 2020 LAZ056>070-050915- /O.NEW.KLIX.WI.Y.0006.200305T0110Z-200305T1100Z/ Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Orleans-Upper Plaquemines- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Lower Jefferson-Lower Plaquemines- Lower St. Bernard- Including the cities of Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, and Yscloskey 710 PM CST Wed Mar 4 2020 ...WIND ADVISORY IN EFFECT UNTIL 5 AM CST THURSDAY... * WHAT...North winds 15 to 20 mph with frequent gusts 35 to 50 mph. * WHERE...Portions of southeast Louisiana. * WHEN...Until 5 AM CST Thursday. * ADDITIONAL DETAILS...Enhanced gusts this evening, particularly on elevated highways and among tall buildings. Winds may settle closer to midnight, but then increase once again after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 24/RR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Mar 4, 4:30 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 4, 4:30 PM CST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
430 PM CST Wed Mar 4 2020
.SYNOPSIS...
Frontal boundary has been waffling around Lake Pontchartrain for
about the last 6 hours, as here at the office, we've now gone back
to south winds and temperatures have jumped into the upper 70s.
South of the lake, temperatures have been in the lower 80s in some
spots. North of the front, temperatures are close to 60 degrees.
Thunderstorms have remained somewhat more isolated than
anticipated, with most activity elevated to the north of the
front. These cells could produce some hail, but cells south of the
front have a little more potential if low level convergence can
become locally focused. Probably 3-6 hours of convective threat
remaining. Will hold onto Flash Flood Watch as path of least
regret until convection passes, as 2 inch per hour rain amounts
not totally out of the question.
&&
.SHORT TERM...
Once the surface low passes to the east tonight, dry weather
expected through the weekend, although it will take most of the
day tomorrow to lose the low clouds as the upper trough lags the
low. Below normal temperatures expected through Saturday night,
with a patchy freeze not out of the question Saturday morning in
the normally colder, well protected locations. 35
&&
.LONG TERM...
Ridging builds across the area late in the weekend, but a
shortwave moving across the middle Mississippi River Valley will
bring a period of scattered showers and a few thunderstorms to
the area Monday or Tuesday with temperatures warming to about 5
degrees above normal for the first half of the week. 35
&&
.AVIATION...
North of the front, IFR ceilings generally in place, with MVFR to
VFR south of the front. TSRA still possible for about another 3-6
hours before low pressure passes to the east. Behind the low,
anticipate IFR ceiling to become predominant until late in the day
Thursday.
&&
.MARINE...
Brief wind gusts to 20 knots or higher tonight, mainly associated
with convection, so won't carry headlines. Thursday, with cold
advection, we will need Exercise Caution headlines, but that's a
first period headline, so mid shift will handle. Beyond the
daytime tomorrow, conditions will remain high end Exercise
Caution/low end Small Craft Advisory into at least the first half
of the weekend over the open waters. So anyone looking for
conditions below 10 knots will have a bit of a wait over most of
our waters. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 55 65 47 66 / 90 10 0 0
BTR 55 66 47 67 / 80 10 0 0
ASD 57 67 48 69 / 90 10 0 0
MSY 60 67 53 68 / 80 0 0 0
GPT 57 66 49 67 / 90 10 0 0
PQL 58 70 47 69 / 90 20 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through late tonight for LAZ034>037-039-040-
046>050-071-072.
GM...None.
MS...Flash Flood Watch through late tonight for MSZ068>071-077-
080>082.
GM...None.
&&In the hours before
Special weather statement, Mar 4, 4:12 PM CST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service New Orleans LA
412 PM CST Wed Mar 4 2020
LAZ037-050-042300-
Livingston-St. Helena-
412 PM CST Wed Mar 4 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ST. HELENA AND NORTHERN
LIVINGSTON PARISHES...
At 411 PM CST, a strong thunderstorm was located near Watson, or 7
miles northeast of Denham Springs, moving northeast at 50 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Denham Springs, Greensburg, Walker, Livingston, Montpelier and
Watson.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3094 9057 3053 9057 3044 9098 3049 9097
3052 9098 3055 9097 3059 9098 3060 9095
3069 9087 3070 9085 3073 9084
TIME...MOT...LOC 2211Z 226DEG 45KT 3056 9089
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 6:49 PM CST | Small Craft Advisory | LIX | 35 hr |
Nearby
Wind Advisories in Louisiana, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.